Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 19, 2025, 3:28 PM CDT for McLean County, Tazewell County, Illinois. It was in force for 32 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2025, 3:28 PM CDT (20:28 UTC)
- Expired
- Mar 19, 2025, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:34 PM CDT | HAIL 0.75 | 2 Se Dillon, IL | Report from mPING: Dime (0.75 in.). |
| Mar 19, 3:34 PM CDT | HAIL 0.75 | 2 Se Dillon, IL | Report from mPING: Dime (0.75 in.). |
| Mar 19, 3:35 PM CDT | HAIL 0.75 | 1 E Dillon, IL | |
| Mar 19, 3:35 PM CDT | HAIL 0.75 | 1 E Dillon, IL | |
| Mar 19, 3:35 PM CDT | HAIL 0.75 | 3 E Dillon, IL | Report from mPING: Dime (0.75 in.). |
| Mar 19, 3:35 PM CDT | HAIL 0.75 | 3 E Dillon, IL | Report from mPING: Dime (0.75 in.). |
| Mar 19, 3:44 PM CDT | TORNADO | 2 Sw Mackinaw, IL | Trained spotter seeing a tornado approaching Mackinaw. |
| Mar 19, 3:44 PM CDT | TORNADO | 2 Sw Mackinaw, IL | Trained spotter seeing a tornado approaching Mackinaw. |
| Mar 19, 3:48 PM CDT | TSTM WND DMG | 2 Sw Mackinaw, IL | A large oak tree was snapped. |
| Mar 19, 3:48 PM CDT | TSTM WND DMG | 2 Sw Mackinaw, IL | A large oak tree was snapped. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WFUS53 KILX 192028
TORILX
ILC113-179-192100-
/O.NEW.KILX.TO.W.0019.250319T2028Z-250319T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
328 PM CDT Wed Mar 19 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Eastern Tazewell County in central Illinois...
West central McLean County in central Illinois...
* Until 400 PM CDT.
* At 327 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Delavan, or 11 miles south of Pekin, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tremont around 335 PM CDT.
Mackinaw around 345 PM CDT.
This includes the following highways...
Interstate 155 between mile markers 15 and 29.
Interstate 74 between mile markers 103 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4063 8933 4062 8933 4062 8931 4051 8913
4034 8954 4042 8964 4067 8940
TIME...MOT...LOC 2027Z 226DEG 31KT 4041 8956
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Auten1 follow-up statement
900
WWUS53 KILX 192046
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
346 PM CDT Wed Mar 19 2025
ILC113-179-192100-
/O.CON.KILX.TO.W.0019.000000T0000Z-250319T2100Z/
Tazewell-McLean-
346 PM CDT Wed Mar 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHEASTERN TAZEWELL AND WEST CENTRAL MCLEAN COUNTIES...
At 346 PM CDT, a confirmed tornado was located over Mackinaw, or 8
miles southeast of Morton, moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Mackinaw around 350 PM CDT.
Deer Creek around 355 PM CDT.
This includes the following highways...
Interstate 155 near mile marker 26.
Interstate 74 between mile markers 104 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4063 8933 4062 8933 4062 8931 4051 8913
4047 8934 4053 8949 4067 8940
TIME...MOT...LOC 2046Z 223DEG 34KT 4053 8935
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
AutenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:22 PM CDT, 6 minutes earlier. Its key messages:
- Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern.
- On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line.
- While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight.
Area forecast discussion, Mar 19, 3:22 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 322 PM CDT Wed Mar 19 2025 .KEY MESSAGES... - Severe weather threat will move from west to east across the forecast area through 7 pm. Tornadoes, damaging winds and hail are all a concern. - On the back side of the storm system, a switch from rain to snow will occur, starting as early as 10-11 pm around Galesburg, with all precipitation moving out before sunrise. Accumulations of 1 to 2 inches are possible north of a Macomb to Bloomington line. - While the strong wind gusts will taper off for a time this evening, another period of wind gusts 40+ mph are expected after midnight. && .SHORT TERM... (Tonight) Issued at 322 PM CDT Wed Mar 19 2025 Severe weather threat: Line of strong to severe thunderstorms has formed across the Illinois River valley this afternoon, in an area of 500-1000 J/kg SBCAPE. Low level lapse rates in this area are fairly steep, generally near 9C/km, and some timely sunshine following the morning dust canopy (now seen on dust channel satellite imagery about to exit east central and southeast Illinois). Surface analysis shows the dry line has reached Quincy, and HRRR guidance brings it to near Champaign before sunset. Storms will continue to move eastward ahead of this dry line, and should be along the Indiana border toward 6-7 pm. Tornado watch runs until 9, but will be trimmed from west to east as the threat ends. Wind concerns: No changes are being made to the wind headlines at this time, with areas south of I-70 dropping off at 7 pm. There will be a period of less intense winds this evening behind the storms, before the deep upper trough behind the departing low arrives. Wind gusts come back up to around 40 mph from west to east after midnight. Overnight snow threat: As the aforementioned upper trough moves in, another round of precipitation arrives. High-res models have been in good agreement that a switch to snow arrives by late evening around Galesburg, with the changeover reaching Bloomington toward 2-3 am. A narrow band of heavier snow is of concern, with HRRR focusing it from about Macomb-La Salle, but getting a handle on the exact placement is still a challenge at this point. Did some coordination with neighboring offices on the need for a Winter Weather Advisory as some indications of 2-3 inch amounts aren't out of the question, but will hold off for now and watch it closely over the next several hours. Geelhart .LONG TERM... (Thursday through Next Wednesday) Issued at 322 PM CDT Wed Mar 19 2025 Next trough is scheduled to arrive Friday night. While this doesn't have as much moisture available, a subsequent trough later in the weekend still looks to have widespread rain with it on Sunday. Can't rule out a bit of snow as it ends late Sunday night, but no impacts are expected. Temperatures will be much cooler through the period, with mainly 40s and 50s for highs. Geelhart && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1225 PM CDT Wed Mar 19 2025 Through 00Z: Main concern will be with convection that is currently expanding over west central Illinois. Threat will be shifting east with time ahead of a sharp surface boundary. Will include a 3-hour window at all sites with PROB30 groups for potential IFR visibilities with the heavier storms. South winds will gust 30-40 knots even outside the storms, but may be as high as 50+ knots within the storms. After 00Z: Focus in this period shifts toward rapidly lowering ceilings mid to late evening, as winds shift northwest behind the boundary. All sites expected to be between 1000-1500 feet by late evening, with HREF guidance suggesting highest probabilities of IFR ceilings at KPIA/KBMI. An area of rain and snow showers will sweep east between 06-12Z and bring some reduced visibilities at these two sites as well. Rapid clearing should take place 12-15Z from west to east. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday for ILZ027>031-036>038- 040>057-061. Red Flag Warning until 7 PM CDT this evening for ILZ036-040>044- 047>054-061-066-071. Wind Advisory until 7 PM CDT this evening for ILZ062-063-066>068- 071>073. &&
Hazardous weather outlook, Mar 19, 5:19 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 519 AM CDT Wed Mar 19 2025 ILZ040-047-049-050-201100- Schuyler-Cass-Scott-Morgan- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for west central Illinois. .DAY ONE...Today and tonight. There is a Slight Risk (level 2 of 5) for severe thunderstorms during early to mid afternoon today. The main risks are locally damaging wind gusts and large hail. An isolated tornado is also possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many areas will also promote a risk of rapid fire growth potential, and a Red Flag warning is in effect until 7 pm this evening. Light snow accumulations are possible late night, mainly north of I-72. Up to an inch of snow is possible on elevated surfaces. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 1 to 4 pm today. Expected storm motion is toward the northeast around 50 mph. ILZ027>031-036>038-041>046-048-051>057-061-201100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. There is an Enhanced Risk (level 3 of 5) for severe thunderstorms during the afternoon to early evening today. A few strong tornadoes are possible. In addition, locally damaging wind gusts over 60 mph and isolated large hail are possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. Snow accumulations are possible late night, mainly north of I-72. Up to 3 inches of snow are possible north of Peoria, while areas to the south could see up to an inch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 1 pm to 7 pm. Expected storm motion is toward the northeast around 50 mph. ILZ062-063-066>068-071>073-201100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 519 AM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. There is an Enhanced Risk (level 3 of 5) for severe thunderstorms during the afternoon to early evening today. A few strong tornadoes are possible. In addition, locally damaging wind gusts over 60 mph and isolated large hail are possible. Strong south to southwest winds are expected today, shifting to northwest tonight. Wind gusts to 50 mph are expected. A Wind Advisory in effect until 7 AM. Dry conditions for many some will also promote a risk of rapid fire growth potential until rain or snow occurs, and a Red Flag warning is in effect until 7 pm this evening for areas south of I-74 and I-57 westward. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong south to southwest wind gusts to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 1 pm to 7 pm. Expected storm motion is toward the northeast around 50 mph. 37
In the hours before
Local storm report, Mar 19, 1:50 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
150 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM Non-Tstm Wnd Gst Lawrenceville Airport 38.76N 87.60W
03/19/2025 M46 MPH Lawrence IL ASOS
ASOS station KLWV Lawrenceville AP.
1025 AM Non-Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/19/2025 M46 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana.
1055 AM Non-Tstm Wnd Gst 1 WSW Decatur Airport 39.83N 88.87W
03/19/2025 M44 MPH Macon IL ASOS
ASOS station KDEC Decatur Arpt.
&&Local storm report, Mar 19, 2:37 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
237 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tornado Saint David 40.49N 90.05W
03/19/2025 Fulton IL Trained Spotter
&&Local storm report, Mar 19, 2:53 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
253 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM Tornado Pekin 40.57N 89.64W
03/19/2025 Tazewell IL Trained Spotter
Storm spotter looking WSW from Pekin at a
tornado.
0249 PM Tornado 2 E Hanna City 40.69N 89.76W
03/19/2025 Peoria IL Trained Spotter
Trained storm spotter looking west at a
tornado.
&&Local storm report, Mar 19, 2:59 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
259 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Non-Tstm Wnd Gst Capital Airport 39.85N 89.68W
03/19/2025 M56 MPH Sangamon IL ASOS
ASOS station KSPI Spfld Capital AP.
&&Local storm report, Mar 19, 3:00 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
300 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Tornado 3E Banner 40.57N 89.64W
03/19/2025 Tazewell IL Trained Spotter
Corrects previous tornado report from Pekin.
Storm spotter looking WSW from Pekin at a
tornado.
&&
07Local storm report, Mar 19, 3:17 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
317 PM CDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Non-Tstm Wnd Gst 3 NNW Arrowsmith 40.49N 88.65W
03/19/2025 M49 MPH McLean IL Mesonet
Mesonet station DVI11080 Colfax.
0219 PM Non-Tstm Wnd Gst 1 WSW Decatur Airport 39.83N 88.87W
03/19/2025 M47 MPH Macon IL ASOS
ASOS station KDEC Decatur Arpt.
0224 PM Non-Tstm Wnd Gst Central Illinois Airpor 40.48N 88.91W
03/19/2025 M46 MPH McLean IL AWOS
AWOS station KBMI Bloomington Arpt.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:17 PM CDT | Red Flag Warning | ILX | Cass, Christian, Clay, DeWitt, Effingham, Fulton and 11 more | 22 hr |
| Mar 19, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 29 min |
| Mar 19, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Mar 19, 2:23 PM CDT | Tornado Warning | ILX | Fulton | 37 min |
| Mar 19, 2:46 PM CDT | Tornado Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 29 min |
| Mar 19, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 37 min |
| Mar 19, 3:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 37 min |
| Mar 19, 3:16 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 29 min |
| Mar 19, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 41 min |
| Mar 19, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Mason, Menard, Sangamon | 35 min |
| Mar 19, 3:56 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 49 min |
| Mar 19, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Mar 19, 4:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 41 min |
| Mar 19, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 47 min |
| Mar 19, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie | 52 min |
| Mar 19, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| Mar 19, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Jasper | 53 min |
| Mar 19, 4:48 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 31 min |
| Mar 19, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 30 min |
| Mar 19, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper, Lawrence, Richland | 44 min |
| Mar 19, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 66 min |
| Mar 19, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 27 min |
| Mar 19, 5:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 36 min |
| Mar 19, 5:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Moultrie, Piatt and 1 more | 55 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.